Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 36, NWS Bismarck, ND

October 3, 20089 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 3, 2008, 3:24 AM MDT for 9 counties in North Dakota. It took effect at Oct 3, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 3:24 AM MDT (09:24 UTC)
In effect from
Oct 3, 2008, 12:00 PM MDT
Expired
Oct 3, 2008, 7:32 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 030924
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT FRI OCT 3 2008

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR WESTERN NORTH
DAKOTA SOUTH OF THE MISSOURI RIVER FOR STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND DRY VEGETATION...

.DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES AND HIGH
PRESSURE OVER CENTRAL CANADA AND THE GREAT LAKES TODAY WILL
RESULT IN SOUTHEAST WINDS OF 20 TO 30 MPH OVER SOUTHWESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING. MINIMUM HUMIDITIES OF 20 TO 25
PERCENT WILL COINCIDE WITH THE STRONG WINDS. THE COMBINATION OF
THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING...THUS A RED FLAG
WARNING HAS BEEN ISSUED.

NDZ001-009-031030-
/O.CAN.KBIS.FW.A.0016.081003T1800Z-081004T0200Z/
DIVIDE-WILLIAMS-
424 AM CDT FRI OCT 3 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT WITH SOUTHEAST
WINDS OF 15 TO 20 MPH IN NORTHWESTERN NORTH DAKOTA THIS AFTERNOON WILL
NOT MEET RED FLAG CRITERIA.

$$

NDZ017-018-031>033-040-041-043-044-031730-
/O.UPG.KBIS.FW.A.0016.081003T1800Z-081004T0200Z/
/O.NEW.KBIS.FW.W.0036.081003T1800Z-081004T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
424 AM CDT FRI OCT 3 2008 /324 AM MDT FRI OCT 3 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITIES...AND DRY VEGETATION...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES AND HIGH
PRESSURE OVER CENTRAL CANADA AND THE GREAT LAKES TODAY WILL
RESULT IN SOUTHEAST WINDS OF 20 TO 30 MPH OVER SOUTHWESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING. MINIMUM HUMIDITIES OF 20 TO 25
PERCENT WILL COINCIDE WITH THE STRONG WINDS. THE COMBINATION OF
THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE CRITICAL
FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
2 follow-up statements
000 
WWUS83 KBIS 032003
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
303 PM CDT FRI OCT 3 2008

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR WESTERN NORTH
DAKOTA SOUTH OF THE MISSOURI RIVER FOR STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND DRY VEGETATION...

.DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES AND HIGH
PRESSURE OVER CENTRAL CANADA AND THE GREAT LAKES TODAY WILL
RESULT IN SOUTHEAST WINDS OF 20 TO 30 MPH OVER SOUTHWESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING. MINIMUM HUMIDITIES OF 20 TO
25 PERCENT WILL COINCIDE WITH THE STRONG WINDS. THE COMBINATION
OF THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE
CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING...THUS
A RED FLAG WARNING HAS BEEN ISSUED.

NDZ017-018-031>033-040-041-043-044-040200-
/O.CON.KBIS.FW.W.0036.000000T0000Z-081004T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
303 PM CDT FRI OCT 3 2008 /203 PM MDT FRI OCT 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES AND HIGH
PRESSURE OVER CENTRAL CANADA AND THE GREAT LAKES TODAY WILL
RESULT IN SOUTHEAST WINDS OF 20 TO 30 MPH OVER SOUTHWESTERN NORTH
DAKOTA THIS AFTERNOON AND EVENING. MINIMUM HUMIDITIES OF 20 TO
25 PERCENT WILL COINCIDE WITH THE STRONG WINDS. THE COMBINATION
OF THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE
CRITICAL FIRE WEATHER BEHAVIOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 040132
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
832 PM CDT FRI OCT 3 2008

...RED FLAG CONDITIONS HAVE ENDED ACROSS THE SOUTHWEST...

.THE EXTREME FIRE CONDITIONS HAVE ENDED ACROSS SOUTHWEST NORTH
DAKOTA AS WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE
RISEN. THE RED FLAG WARNING HAS BEEN CANCELLED.

NDZ017-018-031>033-040-041-043-044-040245-
/O.CAN.KBIS.FW.W.0036.000000T0000Z-081004T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
832 PM CDT FRI OCT 3 2008 /732 PM MDT FRI OCT 3 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

THE EXTREME FIRE CONDITIONS HAVE ENDED ACROSS SOUTHWEST NORTH
DAKOTA AS WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE
RISEN. THE RED FLAG WARNING HAS BEEN CANCELLED.

$$
WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 3, 2:59 AM MDT, 25 minutes earlier.

Area forecast discussion, Oct 3, 2:59 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT FRI OCT 3 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE INCREASING WINDS TODAY
THROUGH THE WEEKEND AND THE IMPACT ON FIRE WEATHER. THEN FOCUS
SWITCHES TO CHANCES OF SHOWERS AND POSSIBLE THUNDERSTORMS BEGINNING
SATURDAY NIGHT.

A STRONG UPPER LEVEL RIDGE WILL MAINTAIN ITS POSITION TODAY ACROSS
CENTRAL NORTH AMERICA...THEN THE LARGE AND STRONG UPPER LOW WHICH IS
OFF THE WEST COAST OF NORTH AMERICA TODAY BEGINS ITS SLOW MOVEMENT
EASTWARD AND SHIFTS THE UPPER RIDGE EASTWARD ON SATURDAY. THIS WILL
ALLOW UPPER LEVEL VORT ENERGY TO ADVECT INTO THE NORTHERN PLAINS
BEGINNING SATURDAY NIGHT. BY MONDAY MORNING THE MODELS INDICATE THE
UPPER LOW MAY CUT OFF OVER THE CENTRAL US PLAINS. THIS WILL ALLOW A
SURFACE LOW TO DEVELOP AND INTENSIFY OVER THE PLAINS SATURDAY AND
SUNDAY AND BRING PLENTY OF LOW AND MID LEVEL MOISTURE TO NORTH
DAKOTA.

MEANWHILE AT THE SURFACE...A LARGE HIGH PRESSURE SYSTEM CENTERED
OVER NORTHERN MANITOBA EXTENDED INTO NORTH DAKOTA AND MINNESOTA THIS
MORNING. BROAD LOW PRESSURE IN THE LEE OF THE ROCKIES CONTINUED TO
DEVELOP...AND THE SURFACE PRESSURE GRADIENT IS FORECAST TO INCREASE
TODAY WHICH WILL BRING SOUTHEAST WINDS TO THE STATE - THE STRONGEST
OVER SOUTHWESTERN NORTH DAKOTA. EXPECTING GUSTY WINDS OF AROUND 25
MPH IN THE SOUTHWEST THIS AFTERNOON. H850 WINDS ARE PROGGED TO BE 25
TO 30 KNOTS THIS AFTERNOON AS WELL. TONIGHT THROUGH SATURDAY THE
SURFACE HIGH MAINTAINS ITSELF OVER EASTERN CANADA AND THE GREAT
LAKES WHILE LOW PRESSURE IN THE LEE OF THE ROCKIES
DEEPENS...CREATING A STRONGER PRESSURE GRADIENT. H850 WINDS OF 30 TO
45 KNOTS ARE EXPECTED TO DEVELOP TONIGHT THROUGH SUNDAY...WITH THE
NAM SHOWING SOME 50 KNOT H850 SOUTHEAST WINDS SATURDAY NIGHT AND
SUNDAY. A WIND ADVISORY MAY BE NEEDED FOR SATURDAY...PERHAPS OVER
SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA HAVING THE HIGHEST WINDS
OF 30 MPH SUSTAINED WINDS WITH GUSTS TO AROUND 40 MPH POSSIBLE.

SEE FIRE WEATHER SECTION REGARDING STRONG WINDS.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE SYSTEM INFLUENCING THE
NORTHERN PLAINS IN THE EARLY PORTIONS OF THE EXTENDED PERIOD...AT
LEAST FOR THIS RUN. WILL UTILIZE A GFS/ECMWF BLEND BUT MAINTAIN SOME
PERSISTENCE TO ACCOUNT FOR A LESS THAN SOLID CONFIDENCE IN THEIR
CURRENT SOLUTION.

WILL START THINGS OUT WITH A WET MONDAY AS ALL MEDIUM RANGE GUIDANCE
POINTS TO A GOOD CHANCE OF RAIN ACROSS THE EASTERN HALF OF OUR CWA.
MODELS INDICATE THE WEST CLEARING OUT DURING THE DAY...BUT AT LEAST
THE MORNING SHOULD BE CLOUDY WITH A CHANCE OF RAIN. ENOUGH
INSTABILITY ALOFT TO MENTION SOME ISOLATED THUNDER ACROSS THE FAR
SOUTHEAST DURING THE DAY. LOWERED TEMPERATURES A BIT AS WELL TO
ACCOUNT FOR THE SOLID CLOUD COVER AND PRECIPITATION.

LOOKS LIKE THE WEST SHOULD CLEAR OUT MONDAY NIGHT. NOT AS CERTAIN
ABOUT THE EASTERN HALF OF THE CWA. LATEST ECMWF IS QUICKER THAN THE
GFS IN CLEARING THINGS OUT ACROSS CENTRAL NORTH DAKOTA DUE TO A
STRONGER NORTHERN STREAM FLOW HELPING TO PUSH THE SYSTEM EAST. THIS
SOLUTION IS FASTER THAN ITS 12Z RUN FROM THURSDAY. THE GFS IS ALSO A
BIT FASTER THAN ITS 12Z RUN FROM THURSDAY AS WELL. STRONG RIDGING
STILL REMAINS OFF TO THE EAST SO AM RELUCTANT TO BUY INTO THE
QUICKER SOLUTION COMPLETELY. WILL COMPROMISE...WITH A SOLUTION
QUICKER THAN OUR PREVIOUS FORECAST...BUT NOT AS QUICK AS THE LATEST
MODELS INDICATE.

TUESDAY AND TUESDAY NIGHT...COMPROMISE SOLUTION BETWEEN PERSISTENCE
AND MODEL GUIDANCE WILL RESULT IN NO POPS OVER THE WEST AND SLIGHT
CHANCE POPS IN THE EAST. IF NEXT MODEL RUNS MAINTAIN THEIR
CONSISTENCY...WE MAY BE ABLE TO REMOVE POPS IN THE EAST EVEN SOONER.
FOR NOW THOUGH WILL KEEP A MENTION OF POPS OVER THE EAST.

LATE IN THE EXTENDED PERIOD...ZONAL FLOW WEDNESDAY INTO THURSDAY
BECOMES MORE SOUTHWEST THURSDAY INTO FRIDAY AS UPPER FLOW BEGINS TO
BUCKLE. MODELS DIFFER ON WHERE UPPER TROUGHING WILL TAKE PLACE WITH
THE ECMWF FARTHER WEST THAN THE GFS...BUT LOOKS LIKE EITHER SOLUTION
WOULD LEAD TO AT LEAST A MENTION OF PRECIP...THEREFORE DID INTRODUCE
SOME SLIGHT CHANCE POPS FOR THE DAY 8 PERIOD.

&&

.AVIATION...
SURFACE HIGH PRESSURE FROM THE HUDSON BAY REGION...INTO MINNESOTA
WILL MOVE SLOWLY EAST TODAY. THIS WILL RESULT IN A SOUTHEAST FLOW
DEVELOPING OVER THE ENTIRE CWA. AS LOW PRESSURE DEVELOPS IN THE LEE
OF THE NORTHERN ROCKIES...WINDS ACROSS THE WEST WILL BECOME BREEZY
THIS AFTERNOON...WITH WINDS OF 20 TO 30 MPH POSSIBLE OVER THE
SOUTHWEST. WINDS WILL BE LIGHTER AS YOU MOVE EAST. SHOULD BE ANOTHER
VFR DAY WITH LITTLE IN THE WAY OF SKY COVER INITIALLY. WILL LIKELY
SEE INCREASING MID AND HIGH LEVEL CLOUDINESS IN THE WEST. TONIGHT
THE MODELS ARE INDICATING INCREASING LOW LEVEL MOISTURE IN THE WEST.
WILL HAVE TO MONITOR FOR POSSIBLE DEVELOPMENT OF SOME LOWER STRATUS.

&&

.FIRE WEATHER...
DECIDED TO ISSUE A RED FLAG WARNING FOR TODAY TO REPLACE THE FIRE
WEATHER WATCH...BUT DID NOT INCLUDE DIVIDE AND WILLIAMS COUNTIES.
THINKING HIGHEST WINDS TODAY WILL BE SOUTH AND WEST OF THE MISSOURI
RIVER. MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT IN THE FAR
WESTERN COUNTIES SOUTH OF THE MISSOURI...WITH 25 TO 30 PERCENT FROM
DUNN AND STARK COUNTIES AND SOUTH.

SATURDAY IS PROBLEMATIC REGARDING FIRE WEATHER. WHILE SURFACE WINDS
ARE EXPECTED TO BE SOUTHEAST AT 25 TO 30 MPH WITH GUSTS TO 40 MPH
OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...THERE WILL BE
INCREASING LOW LEVEL MOISTURE AS WELL RESULTING IN MINIMUM RELATIVE
HUMIDITIES AROUND 35 TO 45 PERCENT. SINCE PERCENT GREEN VALUES ARE
SO LOW AT ZERO TO 10 PERCENT FOR THE WESTERN QUARTER OF THE
STATE...AND RANGELAND FIRE DANGER VALUES AGAIN IN THE VERY HIGH OR
EXTREME FOR SATURDAY...WILL BE CONTEMPLATING ANOTHER RED FLAG
ISSUANCE FOR SATURDAY FOR SOUTHWESTERN ND - PERHAPS EXTENDING
NORTHWARD TO DIVIDE AND WILLIAMS COUNTIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ017-018-031>033-040-041-043-
044.

&&

JV/TWH
Hazardous weather outlook, Oct 2, 3:51 AM MDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
451 AM CDT THU OCT 2 2008

NDZ001-009-017-018-031>033-040-041-043-044-031000-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
451 AM CDT THU OCT 2 2008 /351 AM MDT THU OCT 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DEVELOPING LOW PRESSURE OVER EASTERN MONTANA ON FRIDAY WILL
RESULT IN INCREASING SOUTHEAST WINDS OF 25 TO 35 MPH OVER WESTERN
NORTH DAKOTA. MINIMUM HUMIDITIES OF 20 TO 25 PERCENT WILL COINCIDE
WITH THE STRONG WINDS. THE COMBINATION OF THE STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL POTENTIALLY CREATE CRITICAL FIRE WEATHER
BEHAVIOR FRIDAY AFTERNOON AND EVENING...THUS A FIRE WEATHER WATCH
HAS BEEN ISSUED.

WINDS WILL BE STRONG AGAIN ON SATURDAY...BUT ANTICIPATING HIGHER
HUMIDITIES WHICH SHOULD NEGATE ANY CRITICAL FIRE WEATHER BEHAVIOR.
HOWEVER WILL NEED TO MONITOR FOR ANY CHANGES.

A WIND ADVISORY MAY BE NEEDED OVER WESTERN NORTH DAKOTA SATURDAY
WITH SOUTHEAST WINDS OF 25 TO 40 MPH EXPECTED. CURRENT DATA
SUGGESTS SUSTAINED WINDS MAY BE UP AT AROUND 30 MPH OVER PORTIONS
OF THE WEST...HIGH ENOUGH FOR A WIND ADVISORY EVENT. WILL CONTINUE
TO MONITOR THE LATEST DATA.

A COOLER AND WETTER WEATHER PATTERN WILL DEVELOP SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-031000-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
451 AM CDT THU OCT 2 2008 /351 AM MDT THU OCT 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SURFACE PRESSURE GRADIENT WILL STRENGTHEN SATURDAY WITH
SOUTHEASTERLY WINDS INCREASING TO 25 TO 40 MPH DURING THE DAY.
A WIND ADVISORY MAY BE NEEDED SATURDAY ESPECIALLY OVER SOUTH
CENTRAL NORTH DAKOTA. CURRENT DATA SUGGESTS SUSTAINED WINDS MAY
BE UP AT AROUND 30 MPH...HIGH ENOUGH FOR A WIND ADVISORY EVENT.
TOO EARLY FOR ANY HEADLINES NOW BUT SOMETHING FOR FUTURE SHIFTS TO
WATCH.

A COOLER AND WETTER WEATHER PATTERN WILL DEVELOP SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.